Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 612, NWS Norman, OK

July 8, 2016Custer County, Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 8, 2016, 4:10 PM CDT for Custer County, Roger Mills County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2016, 4:10 PM CDT (21:10 UTC)
Expired
Jul 8, 2016, 4:50 PM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Custer County, OK, Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 149 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1829 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:40 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 8, 2:40 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
240 PM CDT FRI JUL 8 2016

.DISCUSSION...
Messy set up today making it difficult to forecast what will
happen the rest of this afternoon and tonight.

First off, band of showers and isolated storms continues to
develop and move across portions of Northern Oklahoma this
afternoon. Right now, it looks like 3 different additional
areas/ways for showers/storms to develop and affect parts of the
area. Storms could develop this afternoon/evening near any
remaining outflow, differential heating boundaries and or front
that are across the fa. Along those lines, there appears to be a
east-west boundary in West Central OK with visible satellite
showing the clouds bubbling from there into southwest OK where the
lower amount of clouds has allowed more heating to occur today.
This could be an area for storm development over the next few
hours. Another area of storms could develop in West Texas and move
east into parts of southern Oklahoma and western north Texas. A
third way for storms to affect the area will be with activity
developing in the High Plains then moving into the fa later
tonight into Saturday morning. Anyone or all of these scenarios
could occur. Heating, boundaries, and a disturbance in the mid-
upper level flow would be aiding the additional storm
development. Some of the storms might become severe with damaging
winds and large hail possible. Heavy rain leading to localized
flooding will also be a concern through Saturday morning.

Showers and storms will remain possible Saturday with boundaries
lingering over the fa and disturbances moving across the region. A
few strong to severe storms could be possible in parts of the fa
again Saturday. Rain chances become more isolated Sunday and
Monday with showers/storms possible for small portions of the fa.
The next better chance for storms may be Tuesday as another
frontal boundary approaches the area when an upper system moves
across the Northern Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  93  74  95 /  40  30  20  10
Hobart OK         74  99  75 100 /  40  30  20  10
Wichita Falls TX  77  99  77 100 /  30  20  10  10
Gage OK           71  96  71  99 /  40  30  20  10
Ponca City OK     74  89  73  93 /  50  40  30  10
Durant OK         76  94  77  94 /  20  20  10  20

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

06/25
Hazardous weather outlook, Jul 8, 12:03 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1203 PM CDT FRI JUL 8 2016

OKZ004>048-050>052-TXZ083>090-091030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1203 PM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE NORTHERN PORTION OF THE SLIGHT RISK AREA IS ALONG
AND SOUTH OF A STILLWATER TO WOODWARD LINE. THE SOUTHERN
FRINGE OF THE SLIGHT RISK AREA EXTENDS FROM VERNON TEXAS
TO DUNCAN AND ATOKA. THERE IS ALSO A MARGINAL RISK OF
SEVERE STORMS WHICH COVERS THE REST OF OKLAHOMA AND WESTERN
NORTH TEXAS.

TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM 2 PM THROUGH 3 AM
SATURDAY MORNING.

IMPACTS...
THE PRIMARY HAZARDS WILL BE GOLF BALL SIZE HAIL... 60 TO 70 MPH
WINDS...AND LOCALLY HEAVY RAINFALL THAT MAY RESULT IN FLOODING.

DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY LINGER ACROSS THE
NORTHERN HALF OF OKLAHOMA THROUGH THE EARLY TO MID AFTERNOON.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE TEXAS
PANHANDLE THIS AFTERNOON ALONG AND NEAR A COLD FRONT. THE FRONT
EXTENDS NORTHWARD THROUGH FAR NORTHWEST OKLAHOMA AND SOUTHERN
KANSAS.

OTHER THUNDERSTORMS MAY FORM ALONG A RESIDUAL BOUNDARY
FROM SHOWERS AND THUNDERSTORMS OVER NORTHERN AND CENTRAL
OKLAHOMA THIS MORNING.

THUNDERSTORMS ARE ALSO EXPECTED OVER THE HIGH PLAINS LATER
TODAY.  THESE STORMS MAY MOVE INTO NORTHERN OKLAHOMA DURING
THE OVERNIGHT HOURS AND LINGER THROUGH SATURDAY MORNING.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE SLIGHT RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON AND TONIGHT.

.HEAT...
HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED THIS AFTERNOON ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SATURDAY
ACROSS PORTIONS OF OKLAHOMA. THE MARGINAL RISK IS NORTH OF A LINE
FROM NEAR CHEYENNE... TO WATONGA... TO OKLAHOMA CITY... TO
SEMINOLE OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM
SUNDAY THROUGH THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 8, 3:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
348 PM CDT FRI JUL 8 2016

OKZ015>017-082130-
CUSTER OK-BLAINE OK-DEWEY OK-
348 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...
SOUTHWESTERN BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 430 PM
CDT...

AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF THOMAS...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
THOMAS...CUSTER CITY AND FAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3562 9891 3577 9890 3589 9856 3557 9851
TIME...MOT...LOC 2043Z 262DEG 14KT 3568 9879

MBS
Special weather statement, Jul 8, 3:54 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CDT FRI JUL 8 2016

OKZ014>016-021-082145-
ROGER MILLS OK-CUSTER OK-BECKHAM OK-DEWEY OK-
354 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS...
WESTERN CUSTER...NORTHEASTERN BECKHAM AND SOUTH CENTRAL DEWEY
COUNTIES UNTIL 445 PM CDT...

AT 353 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF FOSS RESERVOIR...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ARAPAHO...HAMMON...BUTLER...MOOREWOOD...FOSS RESERVOIR AND STAFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3592 9904 3557 9892 3543 9961 3558 9970
TIME...MOT...LOC 2047Z 238DEG 20KT 3561 9930

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:40 AM CDTSevere Thunderstorm WarningOUNEllis50 min
Jul 8, 12:47 AM CDTSpecial Weather StatementOUNHarper43 min
Jul 8, 1:25 AM CDTSpecial Weather StatementOUNWoodward35 min
Jul 8, 1:30 AM CDTSevere Thunderstorm WarningOUNEllis, Woodward60 min
Jul 8, 1:49 AM CDTSpecial Weather StatementOUNHarmon41 min
Jul 8, 2:01 AM CDTSpecial Weather StatementOUNDewey29 min
Jul 8, 2:24 AM CDTSpecial Weather StatementOUNDewey51 min
Jul 8, 2:59 AM CDTSpecial Weather StatementOUNDewey46 min
Jul 8, 4:32 AM CDTSpecial Weather StatementOUNBlaine, Major43 min
Jul 8, 5:14 AM CDTSpecial Weather StatementOUNKingfisher31 min
Jul 8, 5:25 AM CDTSpecial Weather StatementOUNGrant35 min
Jul 8, 5:51 AM CDTSpecial Weather StatementOUNKingfisher24 min
Jul 8, 5:53 AM CDTSpecial Weather StatementOUNNoble37 min
Jul 8, 5:57 AM CDTSpecial Weather StatementOUNKay33 min
Jul 8, 6:26 AM CDTSpecial Weather StatementOUNLogan34 min
Jul 8, 6:46 AM CDTSpecial Weather StatementOUNNoble29 min
Jul 8, 7:02 AM CDTSpecial Weather StatementOUNLogan, Noble, Oklahoma, Payne28 min
Jul 8, 7:24 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma36 min
Jul 8, 7:33 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Payne42 min
Jul 8, 7:57 AM CDTSevere Thunderstorm WarningOUNLincoln48 min
Jul 8, 8:12 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne33 min
Jul 8, 9:08 AM CDTSpecial Weather StatementOUNLincoln37 min
Jul 8, 9:10 AM CDTSpecial Weather StatementOUNLincoln35 min
Jul 8, 3:48 PM CDTSpecial Weather StatementOUNCuster42 min
Jul 8, 3:54 PM CDTSpecial Weather StatementOUNCuster51 min
Jul 8, 3:59 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer46 min
Jul 8, 4:14 PM CDTSevere Thunderstorm WarningOUNBeckham46 min
Jul 8, 4:30 PM CDTSpecial Weather StatementOUNCanadian30 min
Jul 8, 4:41 PM CDTAreal Flood AdvisoryOUNCuster3 hr
Jul 8, 4:41 PM CDTSevere Thunderstorm WarningOUNCanadian49 min
Jul 8, 4:46 PM CDTAreal Flood AdvisoryOUNBeckham3 hr
Jul 8, 4:56 PM CDTSevere Thunderstorm WarningOUNBeckham49 min
Jul 8, 4:58 PM CDTFlash Flood WarningOUNCanadian, Oklahoma3 hr
Jul 8, 5:01 PM CDTSevere Thunderstorm WarningOUNCuster44 min
Jul 8, 5:18 PM CDTFlash Flood WarningOUNBeckham117 min
Jul 8, 5:23 PM CDTAreal Flood AdvisoryOUNCuster3 hr
Jul 8, 5:24 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer51 min
Jul 8, 5:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Jul 8, 5:51 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman39 min
Jul 8, 5:58 PM CDTFlash Flood WarningOUNLincoln, Oklahoma2 hr
Jul 8, 5:58 PM CDTSevere Thunderstorm WarningOUNOklahoma47 min
Jul 8, 6:10 PM CDTSpecial Weather StatementOUNCleveland, McClain35 min
Jul 8, 6:15 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa45 min
Jul 8, 6:18 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma3 hr
Jul 8, 6:18 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain42 min
Jul 8, 6:23 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman37 min
Jul 8, 6:24 PM CDTSevere Thunderstorm WarningOUNKiowa51 min
Jul 8, 6:34 PM CDTAreal Flood AdvisoryOUNGreer, Jackson, Kiowa, Tillman3 hr
Jul 8, 6:51 PM CDTFlash Flood WarningOUNJackson, Kiowa3 hr
Jul 8, 6:55 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa50 min
Jul 8, 6:59 PM CDTFlash Flood WarningOUNCleveland, Lincoln, McClain, Oklahoma, Pottawatomie3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.